Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
grim99

Please Take Accutane

Recommended Posts

Hello all. I've only had one other post on this site (but have read many) and that was about my starting of minocycline and aczone as a treatment. That lasted three months. In September I started accutane, so I am currently just starting my fourth month.

I am 23 years old right now, and all I can say is that I wish I took this damn medication when it was first offered to me when I was 16. I was so scared of the side effects that I kept trying all these antibiotics and all these other treatments. Finally, enough was enough. I figured by the time I was in my 20's that it would clear up on its on, but it did not. After three months of only moderate success on mino/aczone. I finally took the "nuclear option."

I am not a 100% yet but I am 90-95% better and am definitely clearer than I can ever remember. I still have a few (quite tiny) whiteheads near my chin area but its manageable and at this point in the treatment pimples seem to only last a day or two and leave no red marks.

Its amazing once you start clearing up just how little you obsess over your acne/skin. At the time I started accutane I practically couldn't function cause all I could think about was my skin. Now, I hardly think about it. If only I could have done this so much earlier in my life.

I know its not supposed to but accutane really helped my red marks. Red marks were sort of my biggest problem cause I have olive skin and I would get one pimple and then the mark would last for friggin ever. My skin looked so much worse than it really was. 1 month into accutane my red marks disappeared. It was amazing. Then I saw increasing improvements trough months 2 and 3 and I'm excited to see what 4 and 5 will bring.

For anyone who's acne is damaging their self esteem and their life I plead you to at least try the medication. If the side effects are too much you can always stop. So far, the side effects have been quite mild. Honestly, I thought the minocycline had worse effects (constipation much, gross..). I have had dry lips, but nothing a few applications of aquaphor won't fix. I had flakey skin around my chin especially. Mildly annoying, but, a really simple fix is to go and get a paper towel in the bathroom, dampen it and rub over the area. Yea sure you have to do this multiple times but it does help. Also, my derm suggested using head and shoulders on the area and quickly rinsing it off which seemed to help (thought it sounded harsh though). I had achey knees for a few weeks, but honestly if I never read about that side affect I doubt I would have noticed. I was on depression meds when I started accutane and have been able to stop taking them a month ago due to improved life conditions and improved skin. I also got some eczema breakouts on my hand but used moisturizer on the areas and it cleared up in about 3-4 days.

Honestly... the most annoying thing about accutane... is getting the friggin pills out of the packets. Can anyone back me up here? They NEVER peel back like they're supposed to and I have to spend 5 minutes picking at the damn thing to get the pill out. Though recently I've been using a thumbtack which works nicely.

Anyway, I will end with this: If your acne is a big issue and is consuming your life.. try accutane FIRST. There's tons of other treatments out there and if accutane doesn't work for you or you find the side effects unbearable you can always try the other treatments. I did the opposite, I went through almost every other treatment option before trying accutane, and it was a big waste of time.

Hang in there.

Share this post


Link to post
Share on other sites

Jeez you described me perfectly. I'm done with acne but this prescription forum thread is peppered with horror stories that kept me from doing it for years. I intend on a very small but longer term dose. I have to get rid of it and start living/eating again and acne is the thing causing me great stress and depression. Any tips for accutane like did u take supplements cuz vitamins just make me tired lol

Share this post


Link to post
Share on other sites

Jeez you described me perfectly. I'm done with acne but this prescription forum thread is peppered with horror stories that kept me from doing it for years. I intend on a very small but longer term dose. I have to get rid of it and start living/eating again and acne is the thing causing me great stress and depression. Any tips for accutane like did u take supplements cuz vitamins just make me tired lol

Very small dose? You might want to talk that over with your derm. I've heard that if you do too small a dose it doesn't quite work. And no, I haven't taken any supplements. I do take a daily multivitamin but thats about it. I try to drink a lot of water but I've been kinda slack about that recently. Really need to make that a permanent habit lol.

If I were you I'd start at the recommended dose... you can always decrease. Is there something in particular you're worried about?

Share this post


Link to post
Share on other sites

Jeez you described me perfectly. I'm done with acne but this prescription forum thread is peppered with horror stories that kept me from doing it for years. I intend on a very small but longer term dose. I have to get rid of it and start living/eating again and acne is the thing causing me great stress and depression. Any tips for accutane like did u take supplements cuz vitamins just make me tired lol

Very small dose? You might want to talk that over with your derm. I've heard that if you do too small a dose it doesn't quite work. And no, I haven't taken any supplements. I do take a daily multivitamin but thats about it. I try to drink a lot of water but I've been kinda slack about that recently. Really need to make that a permanent habit lol.

If I were you I'd start at the recommended dose... you can always decrease. Is there something in particular you're worried about?

I am just looking out for my health. I have read studies that 10 mg had given clearance too. I could always increase dose too. I am not too worried about hairloss as I am female. Oh, edit I guess... What questions should I ask my doctor and what should I look out for? Edited by elkhoundgold

Share this post


Link to post
Share on other sites

I just started my second month on 40 mg.... this first month has been rough and like you mentioned when you have skin problems its ALL you think about. I'm glad i finally made the jump to start Accutane i wish i could just fast forward to the end though! im very inpatient!

Share this post


Link to post
Share on other sites

Jeez you described me perfectly. I'm done with acne but this prescription forum thread is peppered with horror stories that kept me from doing it for years. I intend on a very small but longer term dose. I have to get rid of it and start living/eating again and acne is the thing causing me great stress and depression. Any tips for accutane like did u take supplements cuz vitamins just make me tired lol

Very small dose? You might want to talk that over with your derm. I've heard that if you do too small a dose it doesn't quite work. And no, I haven't taken any supplements. I do take a daily multivitamin but thats about it. I try to drink a lot of water but I've been kinda slack about that recently. Really need to make that a permanent habit lol.

If I were you I'd start at the recommended dose... you can always decrease. Is there something in particular you're worried about?

I am just looking out for my health. I have read studies that 10 mg had given clearance too. I could always increase dose too. I am not too worried about hairloss as I am female. Oh, edit I guess... What questions should I ask my doctor and what should I look out for?

Well, as far as what you should ask your doc, you should def discuss your idea to use a lower dose. I've read that the lower your dose is during treatment, the more likely it is to relapse after treatment. I'd honestly just say go for it, do the 5 months at the standard dose and have the potential to be done with it for good. If you're wondering if you can ask your doc about side affects.. feel free but the doc won't be able to predict what will happen with you. I'm not sure what exactly you should look out for. I haven't had any bad experiences on the drug so far so the only thing I can say is if you really want to smooth out the dryness side effects start moisturizing and putting on aquaphor as soon as you start the med.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×